Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 14, NWS Lake Charles, LA

July 18, 2014Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jul 18, 2014, 3:21 AM CDT for Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2014, 3:21 AM CDT (08:21 UTC)
Expired
Jul 18, 2014, 6:15 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 14 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1236 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WGUS54 KLCH 180821
FFWLCH
LAC019-023-053-181115-
/O.NEW.KLCH.FF.W.0014.140718T0821Z-140718T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
321 AM CDT FRI JUL 18 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...THIS        
  INCLUDES...LAKE CHARLES REGIONAL AIRPORT...  IOWA...HAYES...
  NORTH CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA...
  SOUTHWESTERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...

* UNTIL 615 AM CDT

* AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM     
  IOWA TO HACKETTS CORNER...OR ALONG A LINE EXTENDING FROM IOWA TO 9 
  MILES NORTHWEST OF LACASSINE NATIONAL WILDLIFE REFUGE...MOVING     
  NORTHEAST AT 40 MPH. RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS     
  FALLEN ACROSS THE WARNED AREA DURING THE PAST THREE HOURS. AN      
  ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE AS MORE      
  STORMS MOVE ACROSS THE AREA. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELL
  CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3030 9304 3012 9291 3001 9292 2994 9324
      3015 9329

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 11:53 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jul 17, 11:53 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1153 PM CDT THU JUL 17 2014

.DISCUSSION...
FOR 06Z TAF ISSUANCE.

&&

.AVIATION...
RAIN CONTINUES TO BE THE MAIN THEME OF THIS TAF PACKAGE AS DEEP
PLENTIFUL MOISTURE WORKS IN CONCERT WITH APPROACHING TROF/SFC
FRONT/LOW-LEVEL JETTING. CEILINGS SHOULD BE MOSTLY VFR ALBEIT WITH
SOME PERIODS OF MVFR...ALTHOUGH RESTRICTIONS TO VISIBILITY WILL BE
WIDESPREAD WITHIN THE CONVECTION/RAINFALL. OTHER MAIN CONCERN
LOOKS TO BE SOME SLIGHTLY INCREASED SRLY WINDS TOMORROW DUE TO AN
INCREASING GRADIENT WITH LOW PRESSURE DEVELOPING OVER TX.

25

&&

.PREV DISCUSSION... /ISSUED 1036 PM CDT THU JUL 17 2014/

UPDATE...HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE AREA
BEGINNING AT 1 AM AND CONTINUING THROUGH FRIDAY AFTERNOON.
EXPECTING SHOWER AND THUNDERSTORM ACTIVITY TO BE ON THE INCREASE
OVERNIGHT AS LOW LEVEL NOCTURNAL JET OVERSPREADS THE AREA IN
RESPONSE TO VIGOROUS MID LEVEL LOW ADVANCING INTO MISSOURI WITH
ATTENDANT SOUTHWARD TROFFING. EVENING LCH SOUNDING SHOWING A VERY
TROPICAL AIRMASS IN PLACE AT 2.28 INCHES...CLOSING IN ON TWO
STANDARD DEVIATIONS ABOVE THE NORM. FORECAST PWATS REMAINING
SIMILARLY HIGH OVER THE NEXT 18 TO 24 HOURS.

RADAR CURRENTLY SHOWING A CLUSTER OF SHOWERS AND THUNDERSTORMS
OVER ACADIANA. THIS ASSOCIATED WITH STRONG LOW LEVEL CONVERGENCE
THAT HAS DEVELOPED AND A WEAK IMPULSE ALOFT WITHIN A WESTERLY
FLOW. TEXAS CONVECTION WILL BE INCOMING WHILE EXPECTING HOMEGROWN
DEVELOPMENT OVER THE NEAR COASTAL WATERS WITH THE INCOMING LLJ
WITH ACTIVITY ADVANCING INLAND.

MARCOTTE

PREV DISCUSSION... /ISSUED 341 PM CDT THU JUL 17 2014/

DISCUSSION...A WARM FRONT IS GRADUALLY LIFTING NORTH ACROSS THE
REGION THIS EVENING AND WILL CONTINUE NORTH THROUGH TONIGHT. A
STRONG SHORT WAVE IS ALSO MOVING INTO WEST TX THIS AFTERNOON
INCREASING LIFT ACROSS THE REGION. AS THE FRONTAL BOUNDARY LIFTS
NORTH AND THE SHORTWAVE APPROACHES DEEP MOISTURE WILL BE DRAWN
NORTH CREATING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THROUGH
FRIDAY. THERE WILL ALSO BE A SLIM CHANCE FOR SEVERE WEATHER FRIDAY
IF ENOUGH DIURNAL HEATING CAN OCCUR, HOWEVER THE POTENTIAL FOR
FLOODING WILL BE THE MAIN THREAT. RAIN CHANCES WILL REMAIN
ELEVATED INTO SAT AS THE SHORTWAVE WORKS ACROSS THE REGION,
HOWEVER THE BULK OF THE MOISTURE WILL BE DISPLACED EAST OF OUR
AREA.

LATE IN THE WEEKEND AND THROUGH MUCH OF NEXT WEEK... A STRONG MID
LVL RIDGE WILL BUILD ACROSS THE DESSERT SW AND INTO TX, HOWEVER A
TROUGH WILL REMAIN ACROSS THE SE STATES, AND AN UPPER LVL LOW MAY
PINCH OFF AND RETROGRADE BACK ACROSS OUR CWA. THIS WILL KEEP SCT
POPS IN THE FORECAST WITH MUCH DRIER AND HOTTER WX JUST WEST.

MARINE...A DISTURBANCE WILL APPROACH THE REGION TONIGHT WITH THE
PRESSURE GRADIENT TIGHTENING THROUGH FRI MORNING. THIS WILL LEAD
TO WINDS INCREASING TO AROUND OR SLIGHTLY OVER 15 KTS TONIGHT AND
INTO LATE FRI MORNING FOR PORTIONS OF THE COASTAL WATERS. WINDS
WILL DECREASE DURING FRI AND REMAIN ONSHORE THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  85  76  88  76 /  80  80  60  60  40
KBPT  76  87  75  89  77 /  80  80  50  60  30
KAEX  72  83  72  87  73 /  80  80  60  60  30
KLFT  75  85  74  88  74 /  80  80  60  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
     WEST CAMERON.

TX...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
     NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

GM...SMALL CRAFT EXERCISE CAUTION UNTIL 11 AM CDT FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Jul 17, 4:54 AM CDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
454 AM CDT THU JUL 17 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
181130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
454 AM CDT THU JUL 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SURFACE BOUNDARY WILL LIFT NORTH OUT OF THE COASTAL WATERS BRINGING
A SURGE OF GULF MOISTURE. SCATTERED SHOWERS AND THUNDERSTORMS WILL
BE THE RESULT. SOME LOCALLY HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH THE ABUNDANT MOISTURE
TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS ON FRIDAY INTO SATURDAY. DUE
TO THE HIGH MOISTURE CONTENT AVAILABLE...HIGH RAINFALL RATES WILL
BE POSSIBLE...LEADING TO LOCALLY HEAVY RAINFALL AND THE POSSIBILITY
OF STREET FLOODING AND FLOODING OF LOW LYING POOR DRAINAGE AREAS.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE POSSIBLE.
TYPICAL SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL THEN BE
POSSIBLE FOR THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-181130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
454 AM CDT THU JUL 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ONSHORE WINDS WILL RETURN AND INCREASE BY TONIGHT AS A SURFACE
BOUNDARY MOVES NORTH OUT OF THE GULF.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE SOUTHERLY WINDS ON FRIDAY AS A DISTURBANCE MOVES OUT OF
THE PLAINS. THE DISTURBANCE WILL ALSO BRING SHOWERS AND
THUNDERSTORMS FOR FRIDAY INTO SATURDAY. VISIBILITIES WILL LIKELY
BE GREATLY REDUCED DUE TO HEAVY RAINFALL. ALSO...WINDS AND SEAS
WILL BE LOCALLY HIGHER NEAR STORMS...ALONG WITH FREQUENT CLOUD TO
WATER LIGHTNING. THUNDERSTORM ACTIVITY WILL BE MORE SCATTERED TO
ISOLATED IN NATURE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Jul 17, 10:25 PM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1025 PM CDT THU JUL 17 2014

LAZ044-045-052-053-180430-
LAFAYETTE LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
1025 PM CDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...IBERIA
AND ST. MARTIN PARISHES UNTIL 1130 PM CDT...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER JEFFERSON ISLAND...MOVING NORTHEAST AT 20
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  COTEAU BY 1040 PM...
  ACADIANA REGIONAL AIRPORT BY 1045 PM...
  NEW IBERIA AND CADE BY 1050 PM...
  ST. MARTINVILLE BY 1105 PM...
  LOREAUVILLE BY 1110 PM...
  LAKE FAUSSE POINTE BY 1120 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3027 9170 2999 9151 2988 9199 2999 9207

25
Special weather statement, Jul 18, 12:20 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1220 AM CDT FRI JUL 18 2014

LAZ041-073-074-180600-
CALCASIEU LA-WEST CAMERON LA-EAST CAMERON LA-
1220 AM CDT FRI JUL 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES
UNTIL 100 AM CDT...

AT 1218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF GRAND LAKE...MOVING NORTHEAST AT
30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRAND
LAKE...CARLYSS...LAKE CHARLES REGIONAL AIRPORT...SULPHUR...HOLMWOOD
AND LAKE CHARLES.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3000 9351 3033 9329 3011 9300 2995 9327
      2996 9328 3003 9328 3005 9330 3005 9332
      2991 9333

24
Special weather statement, Jul 18, 2:11 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
211 AM CDT FRI JUL 18 2014

LAZ041-180800-
CALCASIEU LA-
211 AM CDT FRI JUL 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU PARISH UNTIL 300 AM
CDT...

AT 209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF VINTON...MOVING NORTHEAST AT
35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...EDGERLY...
CARLYSS AND SULPHUR.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3034 9335 3010 9321 3006 9365 3019 9367

24
Special weather statement, Jul 18, 3:08 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 AM CDT FRI JUL 18 2014

LAZ041-074-180900-
CALCASIEU LA-EAST CAMERON LA-
308 AM CDT FRI JUL 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES
UNTIL 400 AM CDT...

AT 305 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE
CHARLES REGIONAL AIRPORT TO 12 MILES SOUTHWEST OF GIBBSTOWN...MOVING
EAST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LAKE CHARLES...SWEET LAKE...HACKETTS CORNER...GIBBSTOWN AND
HOLMWOOD.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2981 9324 2987 9325 2991 9325 2994 9327
      3003 9328 3020 9333 3025 9304 3009 9297
      3008 9300 3004 9300 3004 9295 2993 9291

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 9:46 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more24 hr
Jul 17, 10:25 PM CDTSpecial Weather StatementLCHSaint Martin65 min
Jul 18, 12:20 AM CDTSpecial Weather StatementLCHCalcasieu40 min
Jul 18, 12:22 AM CDTSpecial Marine WarningLCH23 min
Jul 18, 2:11 AM CDTSpecial Weather StatementLCHCalcasieu49 min
Jul 18, 2:29 AM CDTSpecial Marine WarningLCH61 min
Jul 18, 2:46 AM CDTAreal Flood AdvisoryLCHCalcasieu, Cameron119 min
Jul 18, 3:08 AM CDTSpecial Weather StatementLCHCameron52 min
Jul 18, 3:35 AM CDTSpecial Weather StatementLCHJefferson Davis40 min
Jul 18, 4:06 AM CDTSpecial Weather StatementLCHAcadia39 min
Jul 18, 4:28 AM CDTSpecial Weather StatementLCHVermilion47 min
Jul 18, 4:46 AM CDTSpecial Marine WarningLCH44 min
Jul 18, 4:58 AM CDTSpecial Weather StatementLCHVermilion32 min
Jul 18, 5:55 AM CDTAreal Flood AdvisoryLCHAcadia, Cameron, Lafayette, Vermilion2 hr
Jul 18, 6:26 AM CDTSpecial Weather StatementLCHSaint Landry34 min
Jul 18, 6:41 AM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu3 hr
Jul 18, 7:53 AM CDTFlash Flood WarningLCHCalcasieu, Cameron112 min
Jul 18, 8:20 AM CDTSpecial Weather StatementLCHCalcasieu, Cameron, Jefferson Davis85 min
Jul 18, 8:26 AM CDTSpecial Marine WarningLCH2 hr
Jul 18, 8:36 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin4 days
Jul 18, 8:36 AM CDTRiver Flood WarningLCHLafayette, Vermilion7 days
Jul 18, 8:38 AM CDTSmall Craft AdvisoryLCH3 hr
Jul 18, 9:03 AM CDTFlash Flood WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion4 hr
Jul 18, 9:44 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Cameron4 hr
Jul 18, 9:54 AM CDTRiver Flood WarningLCHCalcasieu7 days
Jul 18, 9:54 AM CDTRiver Flood WarningLCHCalcasieu63 hr
Jul 18, 10:16 AM CDTFlash Flood WarningLCHIberia, Saint Martin, St. Mary4 hr
Jul 18, 10:49 AM CDTSpecial Marine WarningLCH116 min
Jul 18, 12:14 PM CDTSpecial Weather StatementLCHVermilion61 min
Jul 18, 12:30 PM CDTSpecial Marine WarningLCH2 hr
Jul 18, 12:31 PM CDTSpecial Marine WarningLCH59 min
Jul 18, 1:02 PM CDTSpecial Weather StatementLCHSaint Martin58 min
Jul 18, 1:05 PM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion4 hr
Jul 18, 1:29 PM CDTSpecial Marine WarningLCH91 min
Jul 18, 2:15 PM CDTSpecial Marine WarningLCH2 hr
Jul 18, 3:37 PM CDTSpecial Marine WarningLCH113 min

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.